Opuscula Math. 40, no. 5 (2020), 537-548
https://doi.org/10.7494/OpMath.2020.40.5.537

 
Opuscula Mathematica

Existence results for a sublinear second order Dirichlet boundary value problem on the half-line

Dahmane Bouafia
Toufik Moussaoui

Abstract. In this paper we study the existence of nontrivial solutions for a boundary value problem on the half-line, where the nonlinear term is sublinear, by using Ekeland's variational principle and critical point theory.

Keywords: Ekeland's variational principle, critical point.

Mathematics Subject Classification: 34B40, 35A15, 35B38, 45C05, 34B24, 46T20.

Full text (pdf)

  1. G.A. Afrouzi, A. Hadjian, V.D. Rădulescu, Variational analysis for Dirichlet impulsive differential equations with oscillatory nonlinearity, Portugal. Math. (N.S.) 70, Fasc. 3, (2013), 225-242.
  2. K. Ait-Mahiout, S. Djebali, T. Moussaoui, Multiple solutions for a BVP on \((0,+\infty)\) via Morse theory and \(H^{1}_{0,p}(\mathbb{R}^{+})\) versus \(C^{1}_{p}(\mathbb{R}^{+})\) local minimizers, Arab. J. Math. (2016), 5: 9-22.
  3. M. Badiale, E. Serra, Semilinear Elliptic Equations for Beginners Springer, New York, 2011.
  4. D. Bouafia, T. Moussaoui, D. O'Regan, Existence of solutions for a second order problem on the half-line via Ekeland's variational principle, Discuss. Math. Differ. Incl. Control Optim. 36 (2016), 131-140.
  5. M. Briki, S. Djebali, T. Moussaoui, Solvability of an Impulsive Boundary Value Problem on The Half-Line Via Critical Point Theory, Bull. Iranian Math. Soc. 43 (2017) 3, 601-615.
  6. S. Djebali, T. Moussaoui, A class of second order BVPs on infinite intervals, Electron. J. Qual. Theory Differ. Equ. 4 (2006), 1-19.
  7. S. Djebali, S. Zahar, Bounded solutios for a derivative dependent boundary value problem on the half-line, Dynam. Systems Appl. 19 (2010), 545-556.
  8. S. Djebali, O. Saifi, S. Zahar, Upper and lower solutions for BVPs on the half-line with variable coefficient and derivative depending nonlinearity, Electron. J. Qual. Theory Differ. Equ. (2011), no. 14, 1-18.
  9. S. Djebali, O. Saifi, S. Zahar, Singular boundary value problems with variable coefficients on the positive half-line, Electron. J. Differential Equations 2013 (2013), no. 73, 1-18.
  10. I. Ekeland, On the variational principle, J. Math. Anal. Appl. 47 (1974), 324-353.
  11. Y. Jabri, The Mountan Pass Theorem, Variants, Generalizations and Some Applications, Cambridge University Press, New York, 2003.
  12. Y. Liu, Existence and unboundedness of positive solutions for singular boundary value problems on half-line, Appl. Math. Comput. 144 (2003), 543-556.
  13. H. Lian, W. Ge, Existence of positive solutions for Sturm-Liouville boundary value problems on the half-line, J. Math. Anal. Appl. 321 (2006), 781-792.
  14. H. Lian, W. Ge, Solvability for second-order three-point boundary value problems on a half-line, Appl. Math. Lett. 19 (2006), 1000-1006.
  15. H. Lian, P. Wang, W. Ge, Unbounded upper and lower solutions method for Sturm-Liouville boundary value problem on infinite intervals, Nonlinear Anal. 70 (2009), 2627-2633.
  16. R. Ma, Positive solutions for second order three-point boundary value problems, Appl. Math. Lett. 14 (2001) 1, 1-5.
  17. K. Perera, Z. Zhang, Nontrivial solutions of Kirchhoff-type problems via the Yang index, J. Differential Equations 221 (2006), 246-255.
  18. Y. Tian, W. Ge, W. Shan, Positive solutions for three-point boundary value problem on the half-line, Comput. Math. Appl. 53 (2007), 1029-1039.
  19. B. Yan, D. O'Regan, R. Agarwal, Unbounded solutions for singular boundary value problems on the semi-infinite interval: Upper and lower solutions and multiplicity, J. Comput. Appl. Math. 197 (2006), 365-386.
  • Toufik Moussaoui
  • Laboratory of Fixed Point Theory and Applications, Department of Mathematics, E.N.S. Kouba, Algiers, Algeria
  • Communicated by Binlin Zhang.
  • Received: 2019-10-26.
  • Revised: 2020-08-17.
  • Accepted: 2020-08-19.
  • Published online: 2020-10-10.
Opuscula Mathematica - cover

Cite this article as:
Dahmane Bouafia, Toufik Moussaoui, Existence results for a sublinear second order Dirichlet boundary value problem on the half-line, Opuscula Math. 40, no. 5 (2020), 537-548, https://doi.org/10.7494/OpMath.2020.40.5.537

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.